Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 124, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 19, 2017, 10:43 AM EST for Allen County, Huntington County, Wabash County, Indiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2017, 10:43 AM EST (15:43 UTC)
- Expired
- Nov 20, 2017, 10:43 AM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, IN, Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Huntington (LRHI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
214
WGUS43 KIWX 191543
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1043 AM EST Sun Nov 19 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Little River above Huntington affecting Allen...Huntington and
Wabash Counties
.Rises on area rivers occurred as a reult of yesterday's rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-069-169-201543-
/O.NEW.KIWX.FL.W.0124.171119T1543Z-000000T0000Z/
/LRHI3.1.ER.171119T1045Z.171119T1345Z.000000T0000Z.NO/
1043 AM EST Sun Nov 19 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Little River above Huntington.
* until further notice.
* At Sunday morning the stage was 15.1 feet and steady.
* Flood stage is 15.0 feet.
* At 15.0 feet...The river is at bankfull conditions.
* This crest compares to a previous crest of 15.2 feet which occurred
on Apr 6 2009.
&&
LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
4080 8568
$$1 follow-up statement
351
WGUS83 KIWX 200224
FLSIWX
Flood Statement
National Weather Service Northern Indiana
924 PM EST Sun Nov 19 2017
...The Flood Warning is cancelled for the following rivers...
Little River above Huntington affecting Allen...Huntington and
Wabash Counties
Auglaize River near Defiance Power Plant affecting Defiance County
Maumee River at Fort Wayne affecting Allen and Paulding Counties
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
This will be the last statement for this high water event.
OHC039-200254-
/O.CAN.KIWX.FL.W.0118.000000T0000Z-171121T1200Z/
/DFCO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
924 PM EST Sun Nov 19 2017
The Flood Warning is cancelled for
The Auglaize River near Defiance Power Plant
* At 8 PM Sunday the stage was 18.8 feet
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 18.5 feet Sunday
afternoon. The river will continue falling.
* Forecast...The river will crest below flood stage near 20.4 feet
around 1 PM Monday November 20.
&&
LAT...LON 4125 8442 4129 8436 4128 8434 4126 8435
4123 8439
$$
INC003-OHC125-200254-
/O.CAN.KIWX.FL.W.0120.000000T0000Z-171121T1200Z/
/FTWI3.1.ER.171119T1522Z.171119T1945Z.171119T2220Z.NO/
924 PM EST Sun Nov 19 2017
The Flood Warning is cancelled for
The Maumee River at Fort Wayne
* At 9 PM Sunday the stage was 16.8 feet
* Flood stage is 17.0 feet.
* The river fell below flood stage Sunday afternoon.
* Forecast...The river will fall to near 16.5 feet around 1 AM
Monday November 20.
&&
LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
4111 8492 4106 8503
$$
INC003-069-169-200254-
/O.CAN.KIWX.FL.W.0124.000000T0000Z-171120T0224Z/
/LRHI3.1.ER.171119T1045Z.171119T1515Z.171119T1945Z.NO/
924 PM EST Sun Nov 19 2017
The Flood Warning is cancelled for
The Little River above Huntington
* At 9 PM Sunday the stage was 14.7 feet
* Flood stage is 15.0 feet.
&&
LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
4080 8568
$$
INC003-033-OHC039-200254-
/O.CAN.KIWX.FL.W.0115.000000T0000Z-171122T0000Z/
/NVLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
924 PM EST Sun Nov 19 2017
The Flood Warning is cancelled for
The Saint Joseph River Ohio above Newville
* At 8 PM Sunday the stage was 11.7 feet
* Flood stage is 12.0 feet.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 19, 6:20 AM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 19, 6:20 AM EST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 620 AM EST Sun Nov 19 2017 .SYNOPSIS... Issued at 620 AM EST Sun Nov 19 2017 Mostly cloudy breezy and cold today with highs this afternoon in the mid 30s. The rest of the upcoming holiday week will be seasonably cool and dry through Thanksgiving Day. && .SHORT TERM...(Today and Tonight) Issued at 206 AM EST Sun Nov 19 2017 Much quieter weather in store as LES winding down this morning only sensible weather concern. Both KIWX and KGRR indicating diminishing trends in LES recently which the latest HRRR run has captured nicely. Despite the current downward trend...forecast soundings still indicating unidirectional NW flow beneath 5Kft inversion lending marginal support for continuing low chance POPs through the morning hours before winds back to a more westerly direction as surface ridging builds into the TN valley. This will lead to clearing skies this afternoon away from the lake but expect little change in temperature given decent low level CAA. Despite clear skies tonight...high pressure center to the south will leave enough of a gradient over the area to mitigate decoupling of the boundary layer and more substantial radiational cooling which should leave lows in the mid-upper 20s. && .LONG TERM...(Monday through Saturday) Issued at 206 AM EST Sun Nov 19 2017 A generally quiet weather pattern to prevail through the long term period. High pressure slides off to the Carolinas on Monday bringing a milder but quite brisk SW return flow. So while highs will warm back to 45-50F...apparent temps not expected to get out of the 30s. Northern stream system moving across southern Ontario will bring a cold front through the area Tuesday afternoon. Latest model trends showing high pressure drifting further out into the Atlantic but still have gulf moisture cut off. Operational GFS now hinting at narrow band of precip clipping our far NE CWA and this signal has found its way into the blend...but other models remain dry and only a couple of the GEFS members showing anything more than 0.01 so will smooth this to a dry fcst. Signal for LES in NW fetch behind front Tuesday night into Wednesday morning remains weak so will still opt for keeping forecast dry here as well. Another shot of cold air behind this front will have lows dropping into the 20s with highs in the mid 30s Wednesday and upper 30s to near 40 for Thanksgiving. Another northern stream system moves into the northern great lakes by the end of the period and bring a low chance for precip to the forecast area. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 620 AM EST Sun Nov 19 2017 General VFR expected this period. Expansive stratocu shield remains locked in attm within maximized low level thermal trough. However this will erode out quickly this aftn given dry entrainment aloft out of deep subsidence layer and collapsing low level thermal trough. Until then wrly breezes will gust to 20kts for a time this aftn. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 4 AM EST early this morning for LMZ043-046. && SYNOPSIS...T SHORT TERM...JAL LONG TERM...JAL AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 19, 6:02 AM EST, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 602 AM EST Sun Nov 19 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 602 AM EST Sun Nov 19 2017 /502 AM CST Sun Nov 19 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-201115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 602 AM EST Sun Nov 19 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft will continue through this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Nov 19, 8:00 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 AM EST SUN NOV 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN OTTAWA 41.02N 84.04W
11/18/2017 E3.50 INCH PUTNAM OH TRAINED SPOTTER
&&
MFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:57 PM EST | Areal Flood Warning | IWX | Adams, Allen, Blackford, Cass, Grant, Huntington and 5 more | 12 hr |
| Nov 19, 2:46 AM EST | Small Craft Advisory | IWX | 36 hr | |
| Nov 19, 3:48 PM EST | Gale Watch | IWX | 24 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.